Alert archive / California / Wind Advisories in 2014
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 28, 2014, 4:32 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 4:32 PM PDT (23:32 UTC)
- Expired
- Mar 28, 2014, 11:07 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS76 KSTO 282332 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 432 PM PDT FRI MAR 28 2014 ...STRONG SOUTHERLY WINDS IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY... .SOUTHERLY WINDS HAVE INCREASED AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE VALLEY TONIGHT AND EARLY SATURDAY MORNING. THE WINDS WILL DECREASE AFTER THE FRONT PASSES AFTER MIDNIGHT IN THE NORTHERN SACRAMENTO VALLEY..AND EARLY SATURDAY MORNING IN THE CENTRAL SACRAMENTO VALLEY. CAZ015-016-291400- /O.NEW.KSTO.WI.Y.0007.140328T2332Z-140329T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 432 PM PDT FRI MAR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * WINDS: STRONGEST SOUTH WINDS SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONGEST WINDS THROUGH MIDNIGHT IN THE NORTHERN SACRAMENTO VALLEY. WINDS INCREASING IN THE CENTRAL SACRAMENTO VALLEY THIS EVENING...AND CONTINUING INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: REDDING....RED BLUFF...CHICO...OROVILLE AND MARYSVILLE. * IMPACTS: DIFFICULT DRIVING...LOOSE OBJECTS BLOWN AWAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER AND WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
1 follow-up statement
887 WWUS76 KSTO 290607 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1107 PM PDT FRI MAR 28 2014 CAZ015-016-290715- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-140329T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 1107 PM PDT FRI MAR 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. SOUTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH OVER THE AREA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:52 PM PDT, 40 minutes earlier.
Area forecast discussion, Mar 28, 3:52 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 352 PM PDT Fri Mar 28 2014 .Synopsis... Showers along far northern California will spread southward through the region tonight and Saturday. Heavy snow will be likely over the Sierra Cascade range with thunderstorms possible Saturday over the valley. Showers on Sunday with another round of more steady precipitation Monday and Tuesday as a colder frontal system moves through the region. Another storm system is due to arrive late next week. && .Discussion... Weak high pressure has shifted eastward today as a deep low pressure system approaches the West Coast. Its associated moisture plume has begun to shift southward, the bulk of the precipitation being observed along the Mendocino and Shasta-Trinity ranges, and westward toward the coast. Temperatures this afternoon are ranging from the upper 50s near Redding to the lower 70s in the Northern San Joaquin Valley. Plume of moisture will shift southward tonight through Saturday. Look for precipitation to increase in coverage and intensity over the north this evening, spreading south to the Interstate 80 corridor by early morning Saturday. Expect 0.50" to 1.25" of rain across the Valley. The mountains could see 2 to 4 inches of liquid equivalent. Snow levels will start between 6000-7000 ft today, dropping to around 4000 ft by Saturday night. Look for 6-12" of snow accumulation above 5500 ft with this system, with 1-2 ft possible along the highest peaks. Convection will again be a possibility behind the cold front. The latest model runs have the cold frontal passage at around midday across the area. We should see at least a few hours of clearing in the afternoon to help fuel instability across most of the Valley. Wind shear profiles are also favorable for rotating updrafts when thunderstorms pop up. With most of the ingredients lining up, it wouldnt be surprising if a few severe thunderstorms and/or tornadoes pop up. A much colder frontal system is forecast to push into northern California on Monday bringing another round of rain and mountain snow. Snow levels with this colder system will be much lower than the weekend system at between 3000 and 4000 feet. Colder air behind this front will bring even lower snow levels and the possibility of more convection. Dang && .Extended Discussion (Tuesday through Friday) A cold core low from the Gulf of Alask will bring showers to the area on Tuesday. There could be some accumulating snow in the mountains. Some snow showers are possible into the upper foothills, and potentially lower. Instability from cold air aloft could also bring a slight chance of thunderstorms in the afternoon. South winds will be breezy over the valley and ridges through Tuesday before tapering off Tuesday evening. Ridging on Wednesday will bring drier and milder weather. Some showers may linger in the mountains. Another potentially wet system arrives late Thursday into Friday. Models differ in details, but it looks like the wet period could persist through Saturday. There is a general suggestion of drier weather for Sunday and especially Monday, but there is still quite a bit of uncertainty at this point. EK && .Aviation... MVFR valley ceilings and MVFR/IFR mountain ceilings over next 24 hours with breezy south winds until 18z Saturday primarily over the Sierra Nevada and eastern portion of the valley. -RA/-SN over Coastal Range/Southern Cascades/Sierra Nevada/KRDD Friday. Deteriorating ceilings with arrival of next system over next 24 hours hours. Heavier precipitation across the area with main frontal band after 06Z Saturday. Snow levels 5500-6500ft. && .STO Watches/Warnings/Advisories... winter storm warning from midnight tonight to 5 am pdt sunday above 5500 feet in the west slope northern sierra nevada... western plumas county/lassen park. &&
Hazardous weather outlook, Mar 28, 7:00 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI MAR 28 2014 CAZ013>019-063-064-066>069-291400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT BRINGING RAIN AND MOUNTAINS SNOW. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE OVER THE SIERRA CASCADE RANGE SATURDAY AND SATURDAY NIGHT. ANOTHER COLD WEATHER SYSTEM WILL PASS THROUGH NORTHERN CALIFORNIA ON MONDAY AND MONDAY NIGHT. YET ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH NORCAL AROUND FRIDAY OF NEXT WEEK. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
In the hours before
Local storm report, Mar 28, 11:52 AM PDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1152 AM PDT FRI MAR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
530 PM TORNADO NE WILLOWS 39.58N 122.10W
03/26/2014 GLENN CA NWS STORM SURVEY
EF1 TORNADOES. TIME 530 PM TO 600 PM PDT.
TWO TORNADOES TOUCHED DOWN NORTH AND SOUTH OF
CR39, BETWEEN ROADS R AND TT. NORTHERN TORNADO,
DAMAGE PATH LENGTH APPROXIMATELY 2700 FEET.
OUTSHED BUILDING AND PHEASANT PEN DAMAGED NEAR
ROADS T AND TT.
SOUTHERN TORNADO, DAMAGE PATH LENGTH APPROXIMATELY
9100 FEET. TORE SHEET METAL OFF MULTIPLE
BARNS/OUTBUILDINGS,DESTROYED A GROVE OF TREES
IMPACTING OPERATIONS AT LOCAL DAIRY.
TORNADO TRACKED NEAR CR 41 BETWEEN ROADS R AND TT.
0543 PM TORNADO 5 SW ORDBEND 39.58N 122.15W
03/26/2014 GLENN CA NWS STORM SURVEY
EF1 TORNADO. DAMAGE PATH 24 FEET WIDE BY
APPROXIMATELY 2500 FEET LONG. WINDS UP TO 100 MPH
WITH SIGNIFICANT DAMAGE TO ALMOND ORCHARDS
AND OUTBUILDINGS. 100+ ALMOND TREES UPROOTED,CAR
WINDOWS BLOWN IN, NUMEROUS DECIDUOUS TREES DOWNED,
DAMAGING FENCING AND DOG KENNEL. EYE WITNESS
REPORTS TORNADO TOUCHED DOWN AROUND 543PM AND
LIFTED AROUND 6PM.
&&
IRIS SYSTEMSpecial weather statement, Mar 28, 3:21 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 321 PM PDT FRI MAR 28 2014 CAZ013>019-063-064-066-067-291300- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 321 PM PDT FRI MAR 28 2014 ...STORM SYSTEM TO IMPACT NORTHERN CALIFORNIA THROUGH EARLY SUNDAY... * IMPACTS: WET ROADS FOR THE VALLEY WITH WINTER LIKE CONDITIONS OVER THE MOUNTAINS. VALLEY THUNDERSTORMS MAY BRING LOCAL FLOODING, HAIL, GUSTY WINDS, AND POSSIBLY A TORNADO. * CONFIDENCE: HIGH. * TIMING: MODERATE PRECIPITATION ALONG THE NORTHERN MOUNTAINS WILL MOVE SOUTHWARD THROUGH THE REGION TONIGHT AND SATURDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE CENTRAL VALLEY SATURDAY AFTERNOON AND EVENING. * PRECIPITATION: 0.50 TO 1.25 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE VALLEY. LOCALLY HIGHER TOTALS WILL BE POSSIBLE IN THUNDERSTORMS. OVER THE MOUNTAINS, 1 TO 4 INCHES OF PRECIPITATION ARE EXPECTED. * WIND: SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE IN THE NORTHERN SACRAMENTO VALLEY THROUGH TONIGHT.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:26 AM PDT | Winter Storm Warning | STO | 48 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.